Dr started him on a low dose to work it up every week. He also has some pretty sad moments yesterday and seem very frustrated. He took it at 8am but could not to go sleep until the following morning at 4am. Will his body adjust and will this insomnia get better?.
15 Oct 2012
Hi check out this link; http://www.drugs.com/vyvanse.html
The insomnia and feelings of irritability are known side effects. They should improve with time though, once your son's body has adjusted to this new medication. If they don't get better after a week, ask for advice from your son's doctor.
15 Oct 2012
If he has trouble with insomnia, talk to your Dr. This may get better in time but if it doesnt, there are other options that can help them to sleep. my son had a terrible time sleeping while on Concerta and he was given a non-addictive medication to help him sleep. Benedryl is an option too but be sure to double check with his Dr to make sure it is ok.
17 Oct 2012
This will get better over time. Make sure he is taking it early in the morning. It is just a matter of his body getting used to the medication. Give it about a week or so and it should subside. However, make sure the medication taken early in the morning and he should have no trouble once his body gets used to it. Vyvanse is a stimulant drug (a class of amphetamine) just like coffee. The reason that Vyvanse's effects are felt for so long is because of the prodrug delivery system of which the rate is controlled by the body. So as time goes by, your son's body will adjust to the medication and he will be able to sleep earlier granted that you administer the medication early in the morning.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My 5 yr old is on Clonide(catapres) HCL .1 mg and Vyvanse 20mg. She gets to sleep within 45-60 minutes after taking the clonidine but, she wakes up ...
4 answers • 10 Jul 2011
My son is 6 and has been on Vyvanse for a year now. He just started Intuniv 1mg a week ago. Ever since he has been unable to go to sleep until 10 or ...
2 answers • 31 Jan 2012
I have adhd and I took a vyvanse 60mg for the first time at 2:00 pm and now I can't sleep
3 answers • 7 Mar 2013